Surgery Today

, Volume 26, Issue 1, pp 68–70

Small bowel obstruction caused by a medication bezoar: Report of a case

  • Yukihiro Tatekawa
  • Katsunori Nakatani
  • Hisashi Ishii
  • Shuuichi Paku
  • Minoru Kasamatsu
  • Nao Sekiya
  • Hiroshige Nakano
Case Reports

DOI: 10.1007/BF00311997

Cite this article as:
Tatekawa, Y., Nakatani, K., Ishii, H. et al. Surg Today (1996) 26: 68. doi:10.1007/BF00311997

Abstract

We report herein the rare case of a 26-year-old woman who developed a small-bowel obstruction caused by a medication “bezoar” or enterolith, following the long-term ingestion of magnesium oxide cathartics for constipation. Medication bezoars resulting from laxatives or cathartics have rarely been reported and we were only able to find two other such cases in the literature.

Key Words

Medication bezoarsmall bowel obstruction

Copyright information

© Springer-Verlag 1996

Authors and Affiliations

  • Yukihiro Tatekawa
    • 1
    • 3
  • Katsunori Nakatani
    • 1
  • Hisashi Ishii
    • 1
  • Shuuichi Paku
    • 1
  • Minoru Kasamatsu
    • 1
  • Nao Sekiya
    • 2
  • Hiroshige Nakano
    • 3
  1. 1.Saiseikai Gose HospitalNaraJapan
  2. 2.Sekiya Surgery Gastrointestinal HospitalNaraJapan
  3. 3.First Department of SurgeryNara Medical UniversityNaraJapan